Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Can Fluconazole cause night sweats?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 1553 Questions
Question
I am taking Fluconazole 50 mg tab., for drainage down my throat, and congestion in my nose. It is not helping, I have gone to an ENT Dr., who took a CAT Scan of my Sinuses and head, he said my Sinuses were fine. I am having night sweats and it seems more drainage. Could this be the side effect of Fluconazole.
Tue, 24 Apr 2018 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Klarida Papaqako 2 hours later
Brief Answer:
Fluconazole is not used for drainage.

Detailed Answer:
Hello,

Thank you for using Healthcaremagic to post your health query.
I read carefully your question and I understand your concern.

Fluconazole is not a medicine who helps the drainage in your throat, so that is why it is not helping. Fluconazole is used to prevent and treat yeast infections. It has also a lot of side effects and one of the main ones it is that it damages the liver. Night sweats may be a side effect of it too, but drainage it is not.
So my advice is to stop using that medicine.

As for what can you use- you seem to have used a lot of medicines.
It looks like most probably it is allergy since it is lasing for such a long time.

I am sure that when you allergy shots are done, you will start feeling much better.
Something that can help too, much more then the other medicines and with fewer side effects are the steroid nasal sprays which if used regularly for at least 3 weeks, will start improving your congestion and drainage. But for this, you have to decide together with your allergologist, since he knows all your medical history and he knows better what is the best possible step.
I don't think it is a sinus issue as well, since the Scan is a very accurate examination to rule that out.

Hope this is helpful and makes sense.
Let me know if you need more clarifications.

Regards,     
Dr. Papaqako
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
,  

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor